MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PCU060250130
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a pacific xtreme pta balloon catheter to carry out a procedure on the superficial femoral artery (sfa).The left mid, fibrous lesion was moderately calcified and minimally tortuous.There was 100% lesion stenosis (chronic total occlusion).The lesion length was 300 mm, where the artery was 6 mm in diameter.There was "serious in stent restenosis" related to the anatomy.The sheath was 6f.There was no embolic protection device used.The balloon was inflated with a non-medtronic inflation device.The ifu was followed during preparation and procedure.It was reported that the physician passed the balloon through a previously-deployed stent and encountered no resistance.Upon the second inflation, the balloon ruptured at nominal pressure, 6 atm.It was a circumferential / radial balloon burst.All balloon fragments were retrieved.The procedure was completed with a second pta balloon of the same size and lot.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: the balloon did not fragment and it was removed from the patient in one piece.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the pacific xtreme pta balloon catheter was received for evaluation.Two kinks were noted in the catheter.The kinks were located at the distal tip of the y-manifold strain relief and approximately 29.5cm from the distal tip of the y-manifold strain relief.The kinks most likely happened post-procedure when the catheter was not supported by a guidewire and given how the device was packaged for return.Sanguine residue was noted within the inflation lumen of the catheter and within the balloon chamber.A 10cc water filled syringe was attached to the proximal hub luer lock of the y-manifold.The syringe was pressurized but fluid would not flow the guidewire lumen; most likely due to the kinks.A 10cc water filled syringe was attached to the inflation lumen luer lock on the y-manifold and pressurized; the balloon chamber was able to be inflated.A 20cc water filled syringe with manifold was attached to the inflation lumen luer lock on the y-manifold and the balloon chamber was able to be inflated to nominal pressure of 6 atm.When an attempt to inflate to rated burst pressure was made a leak was noted when fluid flowed out of the guidewire lumen.If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC XTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9182223
Report Number9612164-2019-04297
Device Sequence Number3642691
Product Code LIT
UDI-Device Identifier08033477075877
UDI-Public08033477075877
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Catalogue NumberPCU060250130
Device Lot Number217876555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer10/10/2019
11/13/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date10/16/2019
11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight104